Medical Specialty >> Pulmonology

Doctors Lounge - Pulmonology Answers

Back to Pulmonology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/19/2017.

Forum Name: Pneumonia

Question: amoxicillin & fever


 memetosan - Sun Sep 09, 2007 2:25 pm

Hi
I have been diagnosed with pneumonia last friday (2 days ago).
Since Friday I'm on a cure with amoxicillin.

Now i have a couple of questions, hopefully you can help in answering them.

How soon should I see benefits from amoxicillin? So far, I noticed that I can breath a little easier and the way I cough has changed.

Still I have fevers during the day of around 39C. How soon should these fevers disappear after using amoxicillin? Is it dangerous to still have fever and continue using amoxicillin?

Although , already now there is some light improvement, how is determined whether the antibiotic is nog good enough?

Thanks very much.
 Dr. Chan Lowe - Sun Sep 09, 2007 9:04 pm

User avatar Hi Memetosan,

Typically, it will take 24-72 hours or so for the antibiotics to begin to take effect and the fevers to begin to improve. More severe infections can take a bit longer.

It is not dangerous to continue the amoxicillin with a fever. If you do not see your fevers beginning to improve in the next 1-2 days I would recommend you see your doctor again for a follow-up evaluation.

Occasionally, amoxicillin will not cover pneumonia (although most of the time it will). This is usually signaled by failure of symptoms, including fever, to resolve.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us